Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2014, 12:42 PM MDT for Arapahoe County, Douglas County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 12:42 PM MDT (18:42 UTC)
- Expired
- Jun 8, 2014, 1:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Arapahoe County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:19 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS55 KBOU 081842
SVRBOU
COC005-035-081915-
/O.NEW.KBOU.SV.W.0080.140608T1842Z-140608T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1242 PM MDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO...
* UNTIL 115 PM MDT
* AT 1242 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PARKER...OR 14 MILES SOUTHEAST OF DENVER...MOVING EAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN AURORA...EASTERN CENTENNIAL...NORTHERN PARKER AND ARAPAHOE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
NORTHEAST COLORADO.
LAT...LON 3969 10481 3969 10459 3956 10458 3956 10466
3952 10466 3952 10485
TIME...MOT...LOC 1842Z 279DEG 10KT 3958 10477
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
$$
RPK1 follow-up statement
862
WWUS55 KBOU 081912 RRA
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
112 PM MDT SUN JUN 8 2014
COC005-035-081922-
/O.EXP.KBOU.SV.W.0080.000000T0000Z-140608T1915Z/
ARAPAHOE CO-DOUGLAS CO-
112 PM MDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARAPAHOE AND
NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 115 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
NORTHEAST COLORADO.
LAT...LON 3969 10481 3969 10459 3956 10458 3956 10466
3952 10466 3952 10485
TIME...MOT...LOC 1910Z 279DEG 10KT 3958 10477
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:05 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 8, 11:05 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT SUN JUN 8 2014 .UPDATE... ISSUED AT 1105 AM MDT SUN JUN 8 2014 WITH A PRETTY PESSIMISTIC FORECAST ALREADY ON THE BOOKS...WILL NOT BE MAKING ANY CHANGES AT THIS POINT. THE UPPER LEVEL SHORT WAVE IS MOVING OVER WESTERN COLORADO AT THE PRESENT TIME...KICKING OFF A FEW THUNDERSTORMS OVER SUMMIT AND GRAND COUNTIES ON ITS LEADING EDGE. EXPECT SHOWER ACTIVITY TO CONTINUE INCREASING OVER THE NEXT FEW HOURS AND SPREAD ONTO THE PLAINS DURING THE AFTERNOON. ACROSS THE PLAINS...MOIST SOUTHEAST WINDS HAVE DEVELOPED IN RESPONSE TO THE DEVELOPING SURFACE LOW ALONG THE LEE OF THE ROCKIES. CLOUD COVER HAS REDUCED SOLAR HEATING SOMEWHAT UP TO THIS POINT...BUT VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF CLEARING OVER PARK...TELLER AND DOUGLAS COUNTIES THAT WILL MOVE OUT OVER THE PALMER DIVIDE IN THE NEXT COUPLE HOURS. THIS WILL ALLOW FOR STRONG HEATING ON THE PALMER DIVIDE...ENHANCING THERMAL GRADIENTS TO THE NORTH OF THAT AREA. SPC HAS US IN UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS WHICH SEEMS WARRENTED DUE TO DYNAMICS ALOFT AND INCREASING SOUTHEASTERLY FLOW AT LOW LEVELS. THE HRRR AND RUC MODEL RUNS ARE SHOWING A BACK EDGE TO ALL THE SHOWER ACTIVITY MOVING OUT OF THE FOOTHILLS AND ONTO THE PLAINS BETWEEN 8 PM AND 10 PM THIS EVENING AND THEN TO THE NORTHEAST CORNER OF THE STATE BY MIDNIGHT. AFTER THAT CONDITIONS WILL BE DRY AND BREEZY...BUT UNTIL THEN IT COULD BE A QUITE ACTIVE AFTERNOON. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 120 AM MDT SUN JUN 8 2014 11-3.9 SATELLITE LOW CLOUD IMAGERY SHOWING A CLEARING OF THE STRATUS DECK OVER THE DENVER AREA AND POINTS SOUTH THROUGH DOUGLAS COUNTY. GIVEN THE DENVER CYCLONE COULD RESULT IN SOME FOG DEVELOP OVER WESTERN AND NORTH SECTIONS OF DENVER. DURING THE MORNING HOURS LOW CLOUDS CLEARING FROM WEST TO EAST IN ADVANCE OF THE UPPER TROF. WATER VAPOR IMAGERY SHOWING UPPER LEVEL TROF OVER IDAHO AND NEVADA AND MOVING SOUTHEAST TOWARDS COLORADO. THIS TROF WILL MOVE ACROSS COLORADO THIS AFTERNOON AND TONIGHT WITH MODEST AMOUNTS OF UPWARD ASCENT AS NOTED ON QG LAYERED PRODUCTS. ASSOCIATED COLD FRONT WILL ALSO PUSH SOUTHWARD OVER THE NORTHEAST PLAINS THIS AFTERNOON WHICH WILL INITIATE CONVERGENCE WITH SOUTHEAST LOW LEVEL FLOW AHEAD OF THE FRONT. NAM/RAP SHOWING SURFACE BASED CAPES OF 1000-1500J/KG OVER THE NORTHEAST PLAINS. GIVEN MODERATE UPWARD ASCENT COULD BE SOME SEVERE STORMS THIS AFTERNOON AND EVENING. EXPECT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGER STORMS. CAN'T RULE OUT A TORNADO AS WELL ESPECIALLY ALONG THE FRONTAL CONVERGENCE WITH THE SOUTHEAST FLOW AHEAD OF THE FRONT. STORMS WILL END FROM WEST TO EAST THIS EVENING AND OVERNIGHT AS THE TROF MOVES ACROSS COLORADO. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 120 AM MDT SUN JUN 8 2014 IT WILL BE DRY...STABLE AND COOLER ON MONDAY...WITH THE TROUGH AXIS SHIFTS TO THE EAST OF COLORADO IN THE MORNING...WITH AN UPPER LEVEL RIDGE PROGGED TO SHIFT OVER THE STATE IN THE AFTERNOON. AS A RESULT...NO THUNDERSTORMS ARE EXPECTED FOR MONDAY AFTERNOON AND EVENING. ON TUESDAY...TEMPERATURES WILL START TO REBOUND WITH HIGHS IN THE LOWER 80S. THE UPPER RIDGE AXIS WILL BE OVER EASTERN COLORADO...WITH ENOUGH MID LEVEL MOISTURE OVER THE MOUNTAINS FOR A SLIGHT CHANCE OF AFTN AND EVENING TSTMS. THE FLOW ALOFT WILL BECOME MORE ZONAL TUESDAY NIGHT...AHEAD OF ANOTHER SYSTEM MOVING INTO THE NORTHERN ROCKIES. WEDNESDAY AND WEDNESDAY NIGHT...THE RIDGE AXIS WL GET SUPPRESSED TO THE SOUTH AS THE SYSTEM MOVES ACROSS MONTANA. A COLD FRONT ASSOCIATED WITH THIS SYSTEM IS PROGGED TO PUSH INTO NORTHEASTERN COLORADO BY WEDNESDAY AFTERNOON. THERE SHOULD BE SOME INCREASE IN MID LEVEL MOISTURE AS LOW LEVEL MOISTURE PROGGED TO INCREASE ACROSS THE NERN PLAINS...AS LOW LEVEL ELY WINDS ADVECT IT INTO THE CWFA. FOR NOW SLGT CHANCE WILL SUFFICE BUT THIS WILL ENCOMPASS MUCH OF THE FORECAST AREA. THE BEST CHANCE WILL BE NEAR THE FOOTHILLS AND PALMER DIVIDE...ALONG AND AHEAD OF THE FRONTAL BOUNDARY. FOR THURSDAY AND THURSDAY NIGHT...THE SFC HIGH WILL SHIFT TO THE EAST BUT WILL LEAVE LOW LEVEL MOISTURE SETTLED OVER NERN CO IN ITS WAKE. A WEAK SYSTEM EMBEDDED IN THE WESTERLY FLOW ALOFT COULD MOVE ACROSS NRN COLORADO IN THE AFTN/EVENING PERIOD. AS A RESULT...COULD AGAIN SEE A ROUND OF THUNDERSTORMS. A DRIER WSWLY FLOW IS PROGGED FOR FRIDAY AND SATURDAY. OVERALL WL GO WITH SLGT CHANCE OF TSTMS EACH AFTN/EVNG FOR WEDNESDAY THROUGH FRIDAY. AFTER SOME MILD COOLING ON THURSDAY..TEMPERATURES CLIMBING BACK ABOVE NORMAL FOR FRIDAY AND SATURDAY. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1105 AM MDT SUN JUN 8 2014 WILL CARRY THUNDERSTORMS IN THE DENVER AREA TAFS FROM 19Z THROUGH ABOUT 02Z. WIND FIELD OVER DENVER AREA IS COMPLICATED WITH SOUTHERLY FLOW EAST OF THE AIRPORT AND NORTHWESTERLIES CLOSER TO THE FOOTHILLS. LOOKS LIKE KDEN SHOULD STAY OUT OF THE NORTHWEST UNTIL OUTFLOW FROM SHOWERS MOVING OFF THE FOOTHILLS PUSHES THINGS MORE TO THE WEST. NORTHERLY WINDS ARE EXPECTED BEHIND THE COLD FRONT PUSHING DOWN THE FRONT RANGE LATE IN THE AFTERNOON. CLEARING IS EXPECTED AFTER ABOUT 03Z AS THE UPPER DISTURBANCE MOVES ACROSS THE NORTHEAST PLAINS. && .HYDROLOGY... ISSUED AT 120 AM MDT SUN JUN 8 2014 MOST LOCATIONS SHOULD SEE SOME RAIN AND STORMS THIS AFTERNOON WHICH COULD SHOW SOME SMALL RISES ON CREEKS AND STREAMS. STORMS WILL BE MOVING WITH MODEST STEERING FLOWS. MODEL QPF SHOWING .25-.50 OF AN INCH OVER FRONT RANGE AND ADJ PLAINS WITH UPWARDS OF AN INCH OVER THE FAR EASTERN PLAINS AND PALMER DIVIDE. COOLER TEMPERATURES ON MONDAY MAY CONTINUE TO MODERATE THE SNOWMELT IN THE MOUNTAINS. SHOWERS ARE AGAIN EXPECTED TO HAVE EASTWARD MOVEMENT...KEEPING THE RUNOFF IN CHECK. WARMER TEMPERATURES EXPECTED ON TUESDAY...WITH EVEN WARMER HIGHS FOR FRIDAY AND SATURDAY. AS A RESULT...THE SNOWMELT WILL LIKELY AGAIN INCREASE. CURRENT ADVISORIES AND THE FLOOD WARNING IN GREELEY WILL REMAIN IN EFFECT FOR THE NEXT SEVERAL DAYS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...ENTREKIN LONG TERM...COOPER AVIATION...DANKERS HYDROLOGY...COOPER/ENTREKIN
Hazardous weather outlook, Jun 8, 11:11 AM MDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1111 AM MDT SUN JUN 8 2014 COZ030>051-091715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WEATHER DISTURBANCE AND A COLD FRONT WILL MOVE ACROSS NORTHERN COLORADO THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE MOUNTAINS THROUGH EARLY AFTERNOON AND SPREAD OVER THE PLAINS DURING THE AFTERNOON AND EVENING. SOME STORMS ON THE PLAINS MAY BECOME SEVERE WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND ISOLATED TORNADOES. THE STRONGEST STORMS MAY BE OVER THE PALMER DIVIDE REGION WHERE SOME SUNNIER SKIES ARE EXPECTED FOR A COUPLE HOURS EARLY IN THE AFTERNOON. SHOWERS AND STORMS WILL END FROM WEST TO EAST BY MID-EVENING WITH CLEARING SKIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES REMAIN COOLER ON MONDAY...WITH WARMER WEATHER RETURNING TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE SOMEWHAT LIMITED MONDAY AND TUESDAY...BUT WILL RETURN TO MUCH OF THE AREA WEDNESDAY AND THURSDAY. THE BEST CHANCE OF THUNDERSTORMS MAY OCCUR WEDNESDAY AND WEDNESDAY NIGHT...WHEN ANOTHER DISTURBANCE MOVES ACROSS NORTHERN COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM ACROSS THE NORTHEAST PLAINS OF COLORADO.
In the hours before
Local storm report, Jun 8, 12:09 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1209 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TORNADO 3 NE FAIRPLAY 39.25N 105.96W
06/08/2014 PARK CO LAW ENFORCEMENT
APPROXIMATE 5 MINUTE TOUCHDOWN IN OPEN COUNTRY WITH
DAMAGE TO ROOF OF A STRUCTURE. NO INJURIES REPORTED.
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:23 PM MDT | Tornado Warning | BOU | Park | 22 min |
| Jun 8, 12:36 PM MDT | Tornado Warning | BOU | Douglas | 24 min |
| Jun 8, 12:45 PM MDT | Tornado Warning | BOU | Park | 15 min |
| Jun 8, 12:49 PM MDT | Tornado Warning | BOU | Arapahoe, Douglas | 26 min |
| Jun 8, 12:53 PM MDT | Tornado Warning | BOU | Weld | 37 min |
| Jun 8, 1:00 PM MDT | Tornado Warning | BOU | Weld | 30 min |
| Jun 8, 1:07 PM MDT | Tornado Warning | BOU | Adams | 23 min |
| Jun 8, 1:09 PM MDT | Tornado Warning | BOU | Douglas | 36 min |
| Jun 8, 1:20 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 25 min |
| Jun 8, 1:25 PM MDT | Tornado Warning | BOU | Weld | 35 min |
| Jun 8, 1:27 PM MDT | Tornado Warning | BOU | Morgan, Weld | 33 min |
| Jun 8, 1:34 PM MDT | Tornado Warning | BOU | Adams | 26 min |
| Jun 8, 1:43 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 32 min |
| Jun 8, 1:59 PM MDT | Tornado Warning | BOU | Weld | 31 min |
| Jun 8, 2:12 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Elbert | 33 min |
| Jun 8, 2:38 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jun 8, 2:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 29 min |
| Jun 8, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.